Why the study?
Cancer therapies can cause cardiovascular toxicities leading to arrhythmias, heart failure, vascular toxicity, and death, requiring oncologists and cardiologists to understand basic diagnostic and management strategies.
This review outlines diagnostic and management strategies for cardiovascular toxicities associated with common cancer therapies, emphasizing that oncologic treatment can often be safely continued with appropriate monitoring.
Clinicians must integrate CV toxicity monitoring into cancer therapy; review leaves open standardized management protocols.
Traditional chemotherapeutic agents and newer targeted therapies for cancer have the potential to cause cardiovascular toxicities. These toxicities can result in arrhythmias, heart failure, vascular toxicity, and even death. It is important for oncologists and cardiologists to understand the basic diagnostic and management strategies to employ when these toxicities occur. While anti-neoplastic therapy occasionally must be discontinued in this setting, it can often be maintained with caution and careful monitoring. In the second of this two-part review series, we focus on the management of cardiovascular toxicity from anthracyclines, HER2/ErbB2 inhibitors, immune checkpoint inhibitors, and vascular endothelial growth factor inhibitors.
No takes yet. Share an insight, caveat, or question.
Markman et al. (2019) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: